Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 367, NWS Midland/Odessa, TX

June 8, 2025Brewster County, Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 8, 2025, 4:41 PM CDT for Brewster County, Pecos County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2025, 4:41 PM CDT (21:41 UTC)
Expired
Jun 8, 2025, 5:45 PM CDT
In force
64 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brewster County, TX, Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 194 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1608 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

405 
WUUS54 KMAF 082141
SVRMAF
TXC043-371-082245-
/O.NEW.KMAF.SV.W.0367.250608T2141Z-250608T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
441 PM CDT Sun Jun 8 2025

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  Southwestern Pecos County in southwestern Texas...
  North central Brewster County in southwestern Texas...

* Until 545 PM CDT.

* At 441 PM CDT, a severe thunderstorm was located 16 miles north of
  Marathon, or 23 miles east of Alpine, moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southwestern Pecos and north central Brewster Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Midland.

&&

LAT...LON 3038 10334 3051 10333 3058 10301 3028 10299
TIME...MOT...LOC 2141Z 280DEG 11KT 3045 10327 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

44
2 follow-up statements
405 
WWUS54 KMAF 082206
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
506 PM CDT Sun Jun 8 2025

TXC043-371-082245-
/O.CON.KMAF.SV.W.0367.000000T0000Z-250608T2245Z/
Pecos TX-Brewster TX-
506 PM CDT Sun Jun 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN PECOS AND NORTH CENTRAL BREWSTER COUNTIES...

At 506 PM CDT, a severe thunderstorm was located 11 miles northeast
of Marathon, or 30 miles east of Alpine, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Pecos and north central Brewster Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Midland.

&&

LAT...LON 3035 10324 3046 10320 3044 10300 3028 10299
TIME...MOT...LOC 2206Z 313DEG 25KT 3035 10314 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

44
993 
WWUS54 KMAF 082235
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
535 PM CDT Sun Jun 8 2025

TXC043-371-082245-
/O.EXP.KMAF.SV.W.0367.000000T0000Z-250608T2245Z/
Pecos TX-Brewster TX-
535 PM CDT Sun Jun 8 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PECOS AND NORTH
CENTRAL BREWSTER COUNTIES WILL EXPIRE AT 545 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

&&

LAT...LON 3035 10324 3046 10320 3044 10300 3028 10299
TIME...MOT...LOC 2235Z 280DEG 11KT 3034 10305 

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:26 PM CDT, 15 minutes earlier. Its key messages:

  • Updated at 424 PM CDT Sun Jun 8 2025
  • Very hot temperatures between 5 to 10 degrees above normal are expected this afternoon. Heat Advisories are in effect for parts of the Permian Basin and southwest of the Pecos River.
  • Cooler with showers/storms early through middle part of the week. Highest risk of severe weather such as damaging winds, hail, and tornadoes on Monday and Tuesday, with storm chances decreasing by Wednesday.
  • Warmer than average and drier conditions return by Thursday and continue into next weekend.
  • Highest probability of greatest rainfall amounts over Davis Mountains and easternmost Permian Basin, and any other regions that experience frequent heavy downpours.
Area forecast discussion, Jun 8, 4:26 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
426 PM CDT Sun Jun 8 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 424 PM CDT Sun Jun 8 2025

- Very hot temperatures between 5 to 10 degrees above normal are
  expected this afternoon. Heat Advisories are in effect for parts
  of the Permian Basin and southwest of the Pecos River.

- Cooler with showers/storms early through middle part of the
  week. Highest risk of severe weather such as damaging winds,
  hail, and tornadoes on Monday and Tuesday, with storm chances
  decreasing by Wednesday.

- Warmer than average and drier conditions return by Thursday and
  continue into next weekend.

- Highest probability of greatest rainfall amounts over Davis
  Mountains and easternmost Permian Basin, and any other regions
  that experience frequent heavy downpours.

&&

.SHORT TERM...
(This afternoon through Monday night)
Issued at 208 PM CDT Sun Jun 8 2025

WV imagery this afternoon shows the upper ridge has shifted to
center over southwest Chihuahua. Continued increased thicknesses
and full insolation is resulting in another afternoon of triple-
digit temperatures over most of West Texas and Southeast New
Mexico. CAMs are persistent in developing convection over the next
couple of hours in two main areas--just east of the Davis
Mountains along a weak dryline, and over the northeastern zones as
a shortwave arrives late this afternoon/evening in northwest flow
aloft. Mesoanalysis already shows deep-layer bulk shear of 50 kts
over the South Plains, and CAMs develop this down along the
dryline as the afternoon wears on. CAMs and the 12Z KMAF RAOB
maintain mid-level lapse rates 8-9 C/km in place, and beaucoup
instability as surface dewpoints of 60 F or better stretch as far
west as KINK. To spice things up a bit, another rather
obstreperous MCS is on tap to graze the northeast again overnight,
pushing a cold front into the area beginning around 06Z. About
the only silver lining over the next 12 hours or so are LCLs high
enough to shrink hail on its way down, but increasing the wind
threat as a tradeoff. Depending on the evolution of the MCS and
front, convection could persist off and on northeastern zones
through morning. Another consolation overnight will be minimums a
couple of degrees cooler than this morning, at least along and
east of the Pecos.

Monday, the front pushes farther in, w/the NAM taking it to the
Presidio Valley by 00Z Tuesday. For those who prefer cooler
weather, highs Monday should come in below normal along/east of
the Pecos, and come down quite a bit to the west. Temperatures
northeast will drop by almost 20 F from today, to a ~ 5 F drop in
the Presidio Valley. During the afternoon, as post-frontal winds
veer to easterly, isolated convection is expected in the
southeast. To the northwest, POPs will begin increasing ahead of a
trough digging through the southwest CONUS and approaching West
Texas and Southeast New Mexico. Plenty of deep-layer shear will
persist, but with lower LCLs, the focus will once again return to
big hail.

Convective chances will increase Monday night as the trough
approaches, and yet another rather large MCS is in the cards, only
this one is a little farther south than tonight's, and looks to
roll out of New Mexico into our area overnight. Unfortunately, the
hail threat will persist. On a slightly more positive note, PWATS
increase to over 2 std devs above normal, so an opportunity for
(much-needed) heavy rain will be present. Also, overnight lows
will cool another 2-3 F from tonight's lows, coming within a few
degrees of normal.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 208 PM CDT Sun Jun 8 2025

Little changes to the overall pattern in the long term, and more
of an idea of where heavy storms may occur early this week.
Deterministic and ensemble models persist in showing convectively
enhanced troughing over the Southern Great Plains, extending
northeast into Central Great Plains and Upper MS Valley and
northern Great Lakes. WPC Surface Analysis continues to depict a
quasi-stationary front moving south from the TX panhandle and
South Plains into the forecast area, with its southward movement
modulated by storm interactions and enhanced by outflow from any
MCS farther to the northeast over north-central TX and central OK.
A dryline extending south along the 103W meridian ahead of the
cold front also persists, with NBM continuing to show humid,
easterly, upslope near surface flow. This regional wind pattern
keeps dew point temperatures in the 60s, 50s western higher
terrain. At the base of the positively titled short wave trough
closing off into an upper low over the northern Great Lakes, mid
to upper tropospheric wind maxima will pivot over the forecast
area, enhancing lower to mid tropospheric wind shear, especially
on Tuesday, when highest PoPs are apparent over the forecast area
in NBM grids.

PoPs 45% to 60% over northeast Permian Basin and 25% to 40%
extending from SE NM plains into Davis Mountains and Presidio
Valley expand in coverage and magnitude by evening to 65% to 80%
over Davis Mountains, where heating of elevated terrain will
likely initiate convection by the afternoon. High-res CAMs for
Tuesday show showers/storms moving east through E NM into Permian
Basin Tuesday morning, with clearing in their wake. Then, high-res
CAMS are consistent with NBM in showing formation of discrete
storms over Davis Mountains expanding east/southeast and another
cluster of storms forming over E NM and moving east into Permian
Basin. For now, highest reflectivity is apparent southwest of
Pecos River, where heaviest storms may set up. SPC has outlined
most of the forecast area except for the Western Low Rolling
Plains in a MRGL risk Tuesday, mentioning weak to modest deep-
layer shear atop convectively altered west-oriented outflow and a
local maximum in storm coverage over the Trans Pecos, with 5%
severe probabilities within 25 miles of any point in the hatched
severe probability area. Ensembles depict 25 to 35 knots of
surface to mid tropospheric shear over the central and southern
portions of the forecast area, sufficient for organization of
rotating updrafts capable of sustaining long-lived storms that can
generate severe weather. Forecast soundings over this region show
PWATs at least 1.30" and low-level and mid-level RH below 70%
minimizing melting of falling hailstones, and near dry adiabatic
lapse rates in the lower troposphere , mean CAPE 1500-2000 J/kg,
and DCAPE 1000-1200 J/kg pointing to an increased damaging wind
risk from large non hydrostatic motions that can mix down higher
winds aloft down to the surface. LCLs below 2000 meters and 0-3 km
SRH near or above the 80 m2/s2 threshold for tornadogenesis with
elongated hodographs and backed southeast/east winds also suggest
a nonzero tornado risk, although main risk due to storm mode
continues to be damaging winds and large hail. Highs Tuesday near
to 5 degrees below average translate to upper 70s to lower 80s
higher elevations, 80s, lower to mid 90s southeast Permian Basin
into Terrell County and southern Rio Grande basins, and upper 90s
to triple digits along the Rio Grande from Presidio Valley into
Big Bend. Shading from convective debris from previous and ongoing
storms that limits solar heating may result in some locations
over central portions of the forecast area ending up cooler than
mid to upper 80s indicated in NBM runs, with ensembles showing a
medium probability of this occurring. Tuesday night, CAA behind
the southward moving cold front results in lows near to a few
degrees below average, above average along the Rio Grande. This
translates to 60s, upper 50s Davis Mountains and surrounding
foothills as well as Guadalupes and northern Lea County, and upper
60s to lower 70s southern Rio Grande basins into Rio Grande.

Highest PoPs 45% to 60% persist over eastern Permian Basin
through the night into Wednesday morning. Wednesday morning, PoPs
again increase over eastern Permian Basin and Davis Mountains, two
regions coming into focus as having higher probability of seeing
repeated storm occurrence and severe weather impacts that are
greater than surrounding regions. However, PoPs decrease and trail
off to the east by Wednesday evening, and some high-res CAMs are
not showing much in the way of any widespread precipitation.
Additionally, wind shear will be decreasing. Therefore, forecast
sounding parameters while supportive of a nonzero severe risk,
will tend to more of a heavy rain threat before storms diminish
through the day. PWATs increase throughout the week to at or above
the 90th percentile, so we are expecting the potential for
flooding where heavy downpours in any showers/storms occur,
especially for regions over eastern Permian Basin where both NBM
and ensembles continue to show highest rainfall totals by the end
of the week. NBM has increased rain amounts into the 1.00" to
1.50" range on leeward slopes of Davis Mountains and Lea County
into central into northeast Permian Basin, up from 0.50" to 0.75"
in yesterday's runs. However, ensembles continue to depict only a
few tenths of an inch of rain at most, even with medium
probabilities over these regions of at least 0.75" of rainfall,
similar probabilities of at least 1.00" to 1.25" over easternmost
Permian Basin, and spreads ranging from 1.00" to 1.50" over Davis
Mountains and easternmost Permian Basin. Therefore, rainfall
amounts remain uncertain. Wednesday temperatures similar to
Tuesday are expected, except for a few degrees warmer basins of
Culberson County, and a few degrees cooler over Upper Trans Pecos
into Stockton Plateau. Lows similar to Tuesday night but a few
degrees warmer expected on Wednesday night.

The forecast for building ridging over the Central CONUS from
Thursday into next weekend accompanied by decreasing shower/storm
chances and a return to warmer than average temperatures as not
changed. By Thursday, PoPs above 25% will be confined to Davis
Mountains, as highs rise back near average and into the upper 80s
to mid 90s, upper 90s into triple digits along Rio Grande. These
warmer temperatures and continued dew point temperatures in the
50s and 60s F will limit radiational cooling and keep lows above
average and in the mid 60s to mid 70s, lower to mid 60s northern
Lea County and Marfa Plateau into Lower Trans Pecos. Friday,
similar theme but at least 3 to 4 degrees warmer with widespread
lower to mid 90s, triple digits Upper Trans Pecos, basins of
Culberson County, and along Rio Grande, with lows Friday night
falling into mid 60s to mid 70s. 500 mb geopotential heights above
588 decameters and 1000-500 mb thicknesses near 576 decameters
increasing to 582 decameters by this weekend will mean even warmer
temperatures next Saturday and Sunday, with a relative maximum in
highest daytime temperatures over Upper Trans Pecos and along
Pecos River into Eddy County, basins of Culberson County, and near
the Rio Grande. While just 5 to 10 degrees above average, these
temperatures combined with higher dew point temperatures will mean
heat advisory level criteria may again be reached after this
cooler and rainier weather pattern.

&&

.AVIATION...
(00Z TAFS)
Issued at 424 PM CDT Sun Jun 8 2025

A widespread, high-based cu field is developing this afternoon,
w/convection in the lee of the Davis Mountains. Convective
chances are too low for a mention except KFST late this
afternoon/early evening. Otherwise, a 40+kt LLJ will increase
surface winds this evening, before they begin backing ahead of a
cold front. This front will be assisted by a MCS to the NNE.
Models are in some disagreement on the extent of MVFR stratus
w/the front/MCS, and the only terminals we'll commit to attm is
KHOB/KMAF. A low-based cu field is expected near the end of the
forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               68  83  66  85 /  40  10  50  50
Carlsbad                 67  86  67  83 /   0  10  40  70
Dryden                   74  98  75  92 /  30  10  30  50
Fort Stockton            70  92  70  87 /  20  20  30  70
Guadalupe Pass           64  84  63  79 /   0  10  30  70
Hobbs                    63  79  62  83 /  10  20  40  60
Marfa                    64  91  63  84 /  20  20  30  90
Midland Intl Airport     69  85  67  86 /  20  10  40  50
Odessa                   68  85  67  85 /  10  10  40  60
Wink                     68  87  67  86 /  10  10  40  60

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 9 PM CDT /8 PM MDT/ this evening for Andrews-
     Central Brewster-Chinati Mountains-Chisos Basin-Crane-Davis
     Mountains-Davis Mountains Foothills-Eastern Culberson-Ector-
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains-Lower Brewster County-Marfa Plateau-Martin-
     Midland-Pecos-Presidio Valley-Reeves County Plains-Terrell-
     Van Horn and Highway 54 Corridor-Ward-Winkler.

NM...Heat Advisory until 8 PM MDT this evening for Guadalupe
     Mountains of Eddy County.

&&

SHORT TERM...44
LONG TERM....94
AVIATION...44

In the hours before

Special weather statement, Jun 8, 4:36 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
436 PM CDT Sun Jun 8 2025

TXZ075-278-279-082215-
Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX-
436 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PECOS AND NORTH
CENTRAL BREWSTER COUNTIES THROUGH 515 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Marathon, or 21 miles east of Alpine, moving east at
15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of west central Pecos
and north central Brewster Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

&&

LAT...LON 3040 10337 3049 10337 3057 10302 3029 10300
TIME...MOT...LOC 2136Z 272DEG 13KT 3045 10330

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:00 PM CDTSpecial Weather StatementMAFBrewster45 min
Jun 7, 7:56 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFBrewster49 min
Jun 8, 4:36 PM CDTSpecial Weather StatementMAF39 min
Jun 8, 5:03 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Reeves, Ward38 min
Jun 8, 6:04 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Upton, Ward26 min
Jun 8, 6:31 PM CDTSpecial Weather StatementMAFBrewster44 min
Jun 8, 6:45 PM CDTSpecial Weather StatementMAFEctor, Midland45 min
Jun 8, 6:50 PM CDTSevere Thunderstorm WarningMAFEctor, Glasscock, Martin, Midland27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.